Texas, 2007

High Wind in Texas, April 10, 2007

April 10, 2007 · NWS LUB · 3 events in 3 counties and zones

A surface low pressure intensified over the Southern Plains on the 10th, as a strong storm system propagated eastward from the Rocky Mountains. The Texas Tech University West Texas Mesonet recorded four severe wind gusts during the afternoon hours.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A surface low pressure intensified over the Southern Plains on the 10th, as a strong storm system propagated eastward from the Rocky Mountains. The Texas Tech University West Texas Mesonet recorded four severe wind gusts during the afternoon hours. Additionally, blowing dust restricted visibilities, but no serious weather related accidents or damages were reported.

A list of measured severe wind gusts are as follows: 63 mph at Friona (Parmer County), 60 mph at Hart (Castro County), 59 mph at Olton (Lamb County), and 58 mph at Dimmitt (Castro County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 10, 10:13 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 10:13 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1113 AM CDT TUE APR 10 2007

.UPDATE...
WINDS HAVE COME UP MORE THAN PREVIOUSLY EXPECTED. WEST TEXAS/TEXAS
TECH MESONET SHOWING SEVERAL LOCATIONS TO THE NORTHWEST OF LUBBOCK
IN THE 30 TO 35 MPH RANGE...BUT OVERALL WINDS OF 20 TO 30 MPH ARE MOST
COMMON. AFTER LOOKING AT PROFILER DATA...SOUNDINGS AND 12Z MODEL
RUNS IT LOOKS LIKE WINDY CONDITIONS CAN BE EXPECTED THROUGH THE
AFTERNOON. EXCEPTION WILL BE ACROSS THE NERN ZONES. SFC ANALYSIS
SHOWS A LOW OVER THE NWRN PANHANDLE. PROGS DEEPEN THAT LOW AS IT
SHIFTS SEWD ALONG A SFC TROUGH. PROXIMITY OF THAT TROUGH TO THE
NERN ZONES SHOULD KEEP WINDS DOWN THERE SOMEWHAT. MEANWHILE
TIGHTER GRADIENT ACROSS THE WRN ZONES WILL KEEP WINDS GOING THERE.
DEBATED INTERNALLY A WIND ADVISORY FOR COUNTIES ON THE CAPROCK.
WILL LIKELY CONTINUE TO SEE SOME SUSTAINED SPEEDS ABOVE 30
MPH FOR THE NEXT FEW HOURS...BUT ANTICIPATE THESE TO BE A BIT
HIT-AND-MISS TEMPORALLY AND SPATIALLY AS THE LOW SHIFTS SEWD. GIVEN
RECENT RAINS...OPEN FIELDS SHOULD BE PRIME TO HAVE SOME DUST
LIFTED. TOWERCAMS COURTESY OF KAMC-TV ALREADY SHOWING THIS TO THE
NORTHWEST OF LUBBOCK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  40  69  43  76 /   0  10   0  10  10
TULIA         77  41  71  44  76 /   0  10   0  10  10
PLAINVIEW     77  42  72  49  78 /   0  10   0  10  10
LEVELLAND     81  46  74  49  80 /   0  10   0  10  10
LUBBOCK       80  47  73  50  80 /   0  10   0  10  10
BROWNFIELD    81  48  74  50  81 /   0  10   0  10  10
CHILDRESS     75  45  72  49  80 /  10  20  10  10  30
SPUR          79  47  72  52  80 /   0  10  10  10  20
ASPERMONT     81  49  74  54  83 /   0  10  10  10  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/99
Hazardous weather outlook, Apr 10, 10:20 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1120 AM CDT TUE APR 10 2007

TXZ021>044-111630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1120 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...MAINLY
OVER THE LOW ROLLING PLAINS. A STRONG UPPER LEVEL STORM SYSTEM
WILL BE DIGGING SOUTHEASTWARD INTO THE SOUTHERN ROCKIES ON
THURSDAY. DISTURBANCES MOVING AHEAD OF THIS SYSTEM WILL DRAW UP
MOISTURE FROM THE GULF WITH A DRY LINE DEVELOPING ACROSS THE
CENTRAL SOUTH PLAINS. MOISTURE...DAYTIME HEATING AND GOOD
VERTICAL SHEAR MAY ALLOW SOME SUPERCELL THUNDERSTORMS TO DEVELOP
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE AFTERNOON
AND EVENING.

ADDITIONALLY...HIGH WIND GUSTS...THICK BLOWING DUST AND ELEVATED
FIRE WEATHER CONCERNS ARE POSSIBLE FRIDAY AS AN THE INTENSE LOW PRESSURE
SYSTEM EMERGES FROM THE SOUTHERN ROCKIES INTO THE CENTRAL HIGH
PLAINS. STAY ALERT FOR POSSIBLE WATCHES AND WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Parmer

When
April 10, 2:00 PM CST to 4:50 PM CST
Where
Parmer forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

High Wind, Castro

When
April 10, 2:00 PM CST to 4:50 PM CST
Where
Castro forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

High Wind, Lamb

When
April 10, 2:00 PM CST to 4:50 PM CST
Where
Lamb forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22711, 22712, 22713.